Page 1 of 1

Intestinal lymphangiectasia 2ndry radiotherapy chemotherapy

PostPosted: Wed Jun 04, 2008 12:47 am
by patoco
Intestinal lymphangiectasia secondary to radiotherapy and chemotherapy

Dig Dis Sci 1987 Aug; 32(8):939-42.

We report a case of intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. The patient also had small bowel bacterial overgrowth and pancreatic insufficiency. Lymphatic ectasia as a histological feature has been described previously in association with postradiotherapy malabsorption, but radiation-induced lymphangiectasia producing clinical manifestations has hitherto not been reported. Replacement of dietary long-chain fats with medium-chain triglycerides, pancreatic enzyme supplements, and a short course of oxytetracycline, resulted in dramatic clinical improvement. The possibility of intestinal lymphangiectasia should be borne in mind in patients with postradiotherapy malabsorption. A low serum albumin and lymphocyte count should draw attention to this possibility.

http://www.unboundmedicine.com/medline/ ... motherapy_